Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Tasha90

2 weeks off school...

Hopefully, if my last and FINAL attempt at something else fails and I can truly say that I have exhausted every option...I will get on Accutane by winter break. So my question is, since I will get about 17 days off, when would be the best time to start? Maybe 2 weeks before the break so I'm two weeks in by the break and can have some downtime as things start to get serious? Thanks for your thoughts.

OH ALSO!

I know that rosacea can be a side effect of Accutane, or at least really bad redness, so I was just wondering if it is much less likely to occur with a low dose (around 10mg-20mg). Also considering the fact that low-dose Accutane has proved effective on rosacea...did I just answer my own question?

Share this post


Link to post
Share on other sites

if i were you, i would start two weeks before the break. if you have any kind of ib, then you can hunker down during the break. i don't want to freak you out, but when i started at 20mg, my face got all bumpy during the second week. my skin have never looked like that before, so it was a shock. in retrospect, the results i have now were worth the hard parts in the beginning. i tended to have flare ups about every two weeks until i bumped up to 40mg in the 3rd month. then no big flare ups.

i had rosacea before i was started taking accutane. not super bad, but breakouts, flushing on occasion. i am pretty happy with the overall results of my tane trip (in month 5). i still have issues, but i am a certifiable freak when it comes to my skin. it didn't exacerbate my rosacea. if anything, it's helped tremendously. i would get red after washing my face and moisturizing, but it wouldnt last all day, or anything. it would take about an hour to calm down.

Share this post


Link to post
Share on other sites

Hi there --

I'm in month 7 of low dose Tane. Love the results.

Here is what I suggest and what my Derm. said. Start Accutane when your skin is looking a bit better (just after a breakout/healing) as starting Accutane will flare any active acne. Also, ask your Derm. about starting with a bit lower dose for month one as Accutane at higher doses you may get more of an IB (intial breakout). The more acne you have and the higher the dose of Accutane = greater chance of IB. So, if you do have severe acne, ask for a bit lower dose than the standard prescribing dose. Usually, dosage is .5-1mg per KG of weight. I suggest asking for .5mg per KG of weight for atleast month one. The lower dose gets you/your face adjusted to Tane and starts the process of pushing out the stored sebum/acne under your skin. After month one or two, your Derm. will probably up the dose a bit. Just use gentle cleansers and moisterisers while on Tane (your previous skincare may show it's to strong or make your face redder). No skincare with BP, retin A, vitamin A, acids, etc...

Good luck.

Yvette

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×